Alert archive / Ohio / Wind Advisories in 2022

Wind Advisory 7, NWS Pittsburgh, PA

March 31, 20228 counties in Ohio

NWS Pittsburgh, PA issued this wind advisory at Mar 31, 2022, 1:54 AM EDT for 8 counties in Ohio. It took effect at Mar 31, 2022, 3:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2022, 1:54 AM EDT (05:54 UTC)
In effect from
Mar 31, 2022, 3:00 AM EDT
Expired
Mar 31, 2022, 6:33 AM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA

Counties Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Muskingum County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 95 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
522 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

488 
WWUS71 KPBZ 310554
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
154 AM EDT Thu Mar 31 2022

OHZ039>041-048>050-057-058-311400-
/O.NEW.KPBZ.WI.Y.0007.220331T0700Z-220331T1400Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-
Including the cities of Columbiana, Cadiz, Steubenville, East
Liverpool, Cambridge, New Philadelphia, Zanesville, Salem,
Coshocton, Carrollton, Dover, and Malvern
154 AM EDT Thu Mar 31 2022

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Carroll, Columbiana, Coshocton, Guernsey, Harrison, 
  Jefferson OH, Muskingum and Tuscarawas Counties.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
480 
WWUS71 KPBZ 311033
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
633 AM EDT Thu Mar 31 2022

OHZ039>041-048>050-057-058-311145-
/O.CAN.KPBZ.WI.Y.0007.000000T0000Z-220331T1400Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-
Including the cities of Zanesville, East Liverpool, Cadiz, New
Philadelphia, Salem, Malvern, Columbiana, Dover, Carrollton,
Coshocton, Steubenville, and Cambridge
633 AM EDT Thu Mar 31 2022

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

SH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:15 PM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Mar 30, 9:15 PM EDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
915 PM EDT Wed Mar 30 2022

.SYNOPSIS...
Warm temperatures are expected through tomorrow. Shower and
thunderstorm chances are expected to increase tonight and
Thursday with a crossing cold front.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Minor adjustments based on latest observations and near term
model trends for the late eve update. Previous...Clouds will
continue to increase tonight in warm, moist advection ahead of
an approaching shortwave and associated sfc low. Precipitation
chances will increase after midnight with increasing jet and
shortwave supported ascent as the low pressure system moves
towards the Great Lakes. A strong low lvl jet is progged to move
across the Upper Ohio Valley region overnight. The mixing layer
is expected to remain shallow enough to prevent all of the
winds aloft from mixing down, though gusts up to 40 mph are
still expected. Any showers could also enhance mixing/gusts.
Will continue the mention in the HWO.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
By early Thursday morning, a dry slot is expected to quickly
advance into the Ohio River Valley, possibly between 12-15Z.
This advancing dry, cool air will likely increase pockets of
instability as sfc temperatures still remain above average and
high amounts of low-level moisture. A few strong
thunderstorms, could develop late morning/early afternoon as
low-level wind shear ranges between 30 to 40kts. Storm mode for
Thursday will likely be isolated cells within the warm sector
and then a broken squall line ahead/along the the cold front.
All threats, including some hail due to high wind shear and dry
air aloft, are expected.

Rain shower activity will continue to pass through the region
late Thursday as the low tracks into New England. Rain showers
will eventually change to snow showers early Friday. Lake
enhancement and the passage of an upper-level trough could
create a few strong snow bands; the snow squall parameter on the
last few GFS/NAM runs has increased along I-80.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Building high pressure over the Great Lakes will keep Saturday
weather quiet but cool, with the noted NW flow. Warm, moist
advection is expected late Monday into Tuesday as a disturbance
forms over the Great Plains and tracks into the Ohio River
Valley.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
VFR is expected through most of the TAF period. Mid/high lvl
clouds should continue to increase overnight in warm, moist
advection ahead of an approaching lead shortwave and associated
sfc low. A band of showers is expected twd morning as the
initial shortwave crosses.

After a break, the sfc low's associated cdfnt is expected to
cross the region during the afternoon. A narrow band of showers
and psbl tstms is expected with fropa. Instability is expected
to be limited, but a favorable fropa timing for ports near/E of
I 79 resulted in a VCTS mention in the tafs.

A llvl jet should result in llws tonight, even with sfc wind
gusts 20-25kt. SW gusts to 30kt are expected Thu, gradually
diminishing after fropa.

.Outlook...
Restriction potential returns Fri, Sat night/Sun, and Mon with
a series of crossing troughs.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Mar 30, 7:46 PM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
746 PM EDT Wed Mar 30 2022

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073-075-WVZ001>004-012-021-509-010000-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-
Wetzel-Marion-Monongalia-
746 PM EDT Wed Mar 30 2022

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Wind gusts to 40 mph are possible late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts to 40 mph are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ023-074-076-WVZ510>514-010000-
Indiana-Higher Elevations of Westmoreland-
Higher Elevations of Fayette-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
746 PM EDT Wed Mar 30 2022

This Hazardous Weather Outlook is for southwest Pennsylvania,
western Pennsylvania and northern West Virginia.

.DAY ONE...Tonight.

Wind gusts to 40 mph are possible late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated severe thunderstorms are possible Thursday afternoon, with
damaging wind the main hazard.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Wind Advisories in Ohio, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.